Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 263, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2025, 4:50 PM MDT for Fremont County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2025, 4:50 PM MDT (22:50 UTC)
- Expired
- Jul 25, 2025, 5:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 475 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921
WUUS55 KPUB 252250
SVRPUB
COC043-252315-
/O.NEW.KPUB.SV.W.0263.250725T2250Z-250725T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
450 PM MDT Fri Jul 25 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Eastern Fremont County in central Colorado...
* Until 515 PM MDT.
* At 450 PM MDT, a severe thunderstorm was located over Royal Gorge,
or 35 miles southwest of Colorado Springs, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Royal Gorge and Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3835 10530 3851 10538 3864 10526 3843 10507
TIME...MOT...LOC 2250Z 231DEG 9KT 3846 10528
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MG1 follow-up statement
088 WWUS55 KPUB 252311 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 511 PM MDT Fri Jul 25 2025 COC043-252321- /O.EXP.KPUB.SV.W.0263.000000T0000Z-250725T2315Z/ Fremont CO- 511 PM MDT Fri Jul 25 2025 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FREMONT COUNTY WILL EXPIRE AT 515 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. && LAT...LON 3835 10530 3851 10538 3864 10526 3843 10507 TIME...MOT...LOC 2311Z 231DEG 9KT 3849 10523 $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:35 PM MDT, 2 hours 15 minutes earlier. Its key messages:
- A warming and drying trend persists into the beginning of next week.
- A few strong to severe, storms are likely through early this evening.
- Hot and dry Saturday through Monday, with highs around 100 on the Plains.
- Moisture returns to mid next week, with widespread showers and thunderstorms likely, and a return of the flash flood threat.
Area forecast discussion, Jul 25, 2:35 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 235 PM MDT Fri Jul 25 2025 .KEY MESSAGES... - A warming and drying trend persists into the beginning of next week. - A few strong to severe, storms are likely through early this evening. - Hot and dry Saturday through Monday, with highs around 100 on the Plains. - Moisture returns to mid next week, with widespread showers and thunderstorms likely, and a return of the flash flood threat. && .SHORT TERM /THROUGH SATURDAY/... Issued at 232 PM MDT Fri Jul 25 2025 Latest radar imagery depicting scattered shower and thunderstorm development over and near the higher terrain, with a few stronger storms producing some small hail, gusty winds, and brief heavy downpours. Expect this trend to continue for much of the afternoon and into the early evening time frame, with some expansion into the I-25 corridor. While deeper moisture has lessened today, surface dewpoints well into the 50s are pushing right into the higher terrain. This moisture along with some additional weak forcing aided by surface and 700mb trough axis in place, will support this slight increase in coverage and intensity. Flow and shear are on the weaker side, though weak to moderate instability will help support a few strong to marginally severe storms this afternoon. Gusty winds and small hail are the main hazards, but the higher low level moisture in place, think brief heavy downpours will remain possible. Highest chances for the stronger development to occur will likely be across the Pikes Peak region and far southern I-25 corridor where stronger focus resides. Elsewhere across the area, mainly the southeast plains, think a few storms are possible though lacking focus should keep development limited. Overall development will likely end by early this evening. Quieter conditions return tonight into Saturday as upper ridging continues. This trend along with continued drying will provide mainly dry weather on Saturday, even in the afternoon. Some hires guidance showing a few storms over the far eastern plains though and can't completely given there will likely be a weak surface trough in place. So, did leave low chance pops for Saturday afternoon. Warming continues with the hottest temperatures near 100 likely across the plains. This hot and dry pattern will support RH values well into the teens, however, winds are not expected to be strong. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 322 AM MDT Fri Jul 25 2025 Models continue to be in good agreement through the extended period of the forecast. Upper level high pressure will dominate the middle part of the country into mid next week, with hot conditions across Colorado through Monday, cooling off a few degrees for mid to late week, with a return of monsoonal moisture and thunderstorms. Saturday night through Sunday...ongoing isolated to scattered thunderstorms across the higher terrain and the Pikes Peak region look to dissipate Saturday evening, with dry conditions prevailing into Sunday morning. Overnight lows will fall into the 60s across the Plains, and 45 over the San Luis Valley. Dry air in southwesterly flow aloft will dominate the pattern on Sunday. Temperatures will be hot, with mid 90s to lower 100s on the Plains, and 80s across the San Luis Valley. Lack of any embedded disturbances, and moisture should keep Sunday dry. Monday through Friday...the upper high over the Central Plains will remain stationary for the early part of the week. Moisture out of the Desert Southwest will begin to advect northward on Monday, as associated weak energy lifts into Colorado. This will help generate showers and thunderstorms by Monday afternoon, mainly over the Mountains, with a few storms possible into the Pikes Peak region by the evening. Several disturbances are forecast to lift northward out of the Desert Southwest Tuesday into Wednesday. PWAT values are forecast to increase by this period, with values approaching 1.5 inches. Low level moisture will also be increasing, with dewpoints on the Plains in the mid 50s to lower 60s. Low level southeasterly flow will help keep moisture in place, and allow for destabilization across the region. Widespread showers and thunderstorms are expected both day, initially over the Mountains, then spreading east across the Plains. The main concerns from thunderstorms will be lightning, heavy rainfall and outflow winds. Flash flooding concerns will also ramp up given the moisture increase and the expected precipitation efficiency of thunderstorms. Overall, temperatures will be cooler, with 80s to lower 90s on the Plains, and 70s to near 80 across the San Luis Valley. The upper ridge over the Central Plains is forecast to slip southwest into the Desert Southwest by late week. Energy will continue to move across Colorado over the ridge. Thunderstorm coverage may be less late in the week given that moisture has to travel a bit further. But, still expect decent coverage, initially over the Mountains, then into the Plains. Afternoon highs will continue to be in the 80s across the Plains, and 70s in the San Luis Valley. Mozley && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1102 AM MDT Fri Jul 25 2025 VFR conditions and mainly dry weather expected this forecast period across all of the TAF sites. There is a small window when isolated to widely scattered thunderstorm development could approach COS late this afternoon into early evening. Given the low coverage and even some uncertainty with exact impacts, have left the PROB30 in place. If any storms move across the terminal this afternoon, coverage and duration should be much less than the last couple of days. Winds will remain light and diurnally driven, though may be gusty and erratic at COS if any precip moves over or near the terminal. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RODRIGUEZ LONG TERM...MOZLEY AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 25, 11:06 AM MDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1106 AM MDT Fri Jul 25 2025 COZ058>089-093>099-261715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1106 AM MDT Fri Jul 25 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected this afternoon through early evening, with the main risks being outflow winds gusting to 55 mph and frequent lightning. A few stronger storms may also produce large hail and flash flooding. Any areas that saw flooding earlier this week may see flooding again today if storms manage to move over the same locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated showers and thunderstorms will be possible on Saturday, mainly over the high country and far eastern plains. The main risks with storms on Saturday will be outflow winds gusting to 50 mph, small hail, and frequent lightning. Very hot and dry conditions are expected across the plains and mountain valleys on Saturday, please use caution if working outdoors, and avoid activities that could start a fire! Hot and dry conditions are forecast for Sunday, with a return of moisture Monday through the end of the week. Daily chances for showers and thunderstorms will begin again Monday, with the mid week period seeing the greatest coverage. The main threats from thunderstorms will be lightning, heavy rainfall and gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Jul 25, 1:38 PM MDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
138 PM MDT Fri Jul 25 2025
COZ081-082-085-252015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
138 PM MDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES THROUGH 215 PM
MDT...
At 138 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Victor, or 11 miles southwest of Colorado Springs,
moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southwestern Colorado Springs and Fort Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3864 10495 3867 10508 3881 10499 3875 10479
TIME...MOT...LOC 1938Z 210DEG 8KT 3871 10497
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jul 25, 4:25 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
425 PM MDT Fri Jul 25 2025
COZ076-077-081-083-252300-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
425 PM MDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FREMONT COUNTY
THROUGH 500 PM MDT...
At 425 PM MDT, Doppler radar was tracking a strong thunderstorm near
Royal Gorge, or 36 miles southwest of Colorado Springs, moving east
at 10 mph.
HAZARD...Heavy rain, wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Royal Gorge and Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3845 10544 3859 10542 3863 10513 3839 10517
TIME...MOT...LOC 2225Z 274DEG 8KT 3852 10536
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jul 25, 4:27 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
427 PM MDT Fri Jul 25 2025
COZ074-075-087-088-252300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
427 PM MDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES THROUGH 500 PM MDT...
At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gulnare, or 23 miles northwest of Trinidad, moving northeast at 5
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Aguilar, Spanish Peaks, and Gulnare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3728 10477 3738 10496 3758 10484 3742 10457
TIME...MOT...LOC 2227Z 216DEG 5KT 3739 10482
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:01 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 24, 6:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 30 min |
| Jul 24, 6:18 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jul 24, 6:21 PM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| Jul 24, 6:44 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Jul 25, 1:38 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Jul 25, 4:25 PM MDT | Special Weather Statement | PUB | Fremont | 35 min |
| Jul 25, 4:27 PM MDT | Special Weather Statement | PUB | Huerfano | 33 min |
| Jul 25, 5:12 PM MDT | Special Weather Statement | PUB | Fremont | 33 min |
| Jul 25, 5:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.